Can medications cause Peyronie’s disease?
One of the least common or rare risk factors associated with the development of Peyronie’s disease is long-term administration of certain drugs. These drugs can belong to a variety of different classes and are used to treat different disorders. However, the chance of developing Peyronie's disease from any of these medicines is very low and there is no absolute evidence that Peyronie's disease is directly related to taking these drugs. There role, however, is still considered important.
Which drugs may have a role in Peyronie’s disease?
A number of drugs list Peyronie's disease as a possible side effect. Most of these drugs belong to a class of blood pressure and heart medications called beta blockers. One beta blocker is an eye drop preparation used to treat glaucoma. Other drugs that may cause Peyronie's disease are interferon, used to treat multiple sclerosis, and phenytoin, an anti-seizure medicine. The chances of developing Peyronie's disease from any of these medicines are very low. Patients should check with their doctor before discontinuing any prescribed drug.
Major drugs that can cause Peyronie’s disease as a side effect
- Beta blockers
- Dilantin Kapseals
- Glaucoma eye drop beta blocker
How can drugs lead to Peyronie’s disease?
There have been various theories that attempt to explain how the prolong use of certain drugs or medications can lead to abnormal curvature of penis and Peyronie’s disease. Scientists believe one of such possibilities is that a particular medication or substance may be the real cause of the disease. Certain medications, chemicals, toxins or substances may possibly be underlying causes of Peyronie's disease. Side effects of medications or exposure to toxins, chemicals, or other substances may cause a symptom or condition. Hence, they become possible underlying causes of Peyronie's disease but are often misdiagnosed or overlooked as a cause.
Finally, it must be remembered that Peyronie’s disease (PD) does not develop overnight and is not an acute disease. Instead, it is a long-term, chronic disorder that develops progressively, over the period of time and can result from a number of causes such as injury / trauma, genetic history of PD, autoimmune factors and, very rarely, as a side effect of certain drugs as listed above. If this is the case, proper consultation of a urologist or your physical is essential to know what drug is actually causing the problem.
Republished by Blog Post Promoter